Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 337, NWS Baltimore/Washington

August 2, 2008Greene County, Madison County, Orange County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 2, 2008, 3:38 PM EDT for Greene County, Madison County, Orange County, Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2008, 3:38 PM EDT (19:38 UTC)
Expired
Aug 2, 2008, 4:29 PM EDT
In force
51 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Greene County, VA, Madison County, VA, Orange County, VA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 1:56 PM EDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:32 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 2, 3:32 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EDT SAT AUG 2 2008

.SYNOPSIS...A COLD FRONT WILL PUSH SOUTH OF THE REGION TONIGHT.
HIGH PRES WILL DOMINATE SUN THROUGH EARLY TUE. ANOTHER COLD FRONT
WILL IMPACT THE REGION DURING MID WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

WILL KEEP THIS SHORT DUE TO ACTIVE WARNINGS.

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM EDT. PLEASE REFER
TO SHORT-TERM FUSED PRODUCTS FOR UPDATES ON CURRENT CONVECTION.
SHORT-TERM GUIDANCE INDICATES CONVECTION LINGERING INTO SRN MD
UNTIL 9 OR 10 PM THIS EVENING.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SUNDAY/...

CLEARING OVERNIGHT WITH TEMPS DROPPING INTO THE MID 60S SUBURBS
AND 50S IN THE HIGHLANDS. SCT CU TOMORROW AFTERNOON WITH AFTERNOON
HEATING. ENOUGH INSTABILITY TO POP UP SOME SHOWERS OVER NERN MD SO
INCLUDED A 20 POP FOR THE AFTERNOON. A CAP AROUND 12KFT SHOULD
PREVENT SHRAS INTO GROWING INTO TSTMS. SO NO MENTION OF TSTMS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...

QUIET FOR A COUPLE OF DAYS AS HIGH PRES DOMINATES SUN THROUGH
EARLY TUE. RETURN FLOW SETS UP LATE TUE WITH A CHANCE OF TSTMS TUE
NIGHT INTO EARLY WED. MODEL GUIDANCE NOW KEEPS MID- UPPER LEVEL
RIDGE WELL SOUTH OF THE AREA SO HOT TEMPERATURES ABOVE 95F APPEAR
UNLIKELY. LOOKS LIKE THE WARMEST DAY OF THE WEEK WILL BE TUE WITH
HEAT INDICES APPROACHING 100. COOLER AND DRIER FOR THE END OF NEXT
WEEK WITH ANOTHER DEEP TROF OVR THE ERN US.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...

TSRA LIKELY THROUGH 00Z WITH STRONG WIND GUSTS AND BRIEF MVFR
CONDITIONS...THEN P6SM SKC OVERNIGHT. NEXT CHANCE OF TSTMS LOOKS
TO BE TUESDAY NIGHT WITH A CHANCE OF SEVERE WX.

&&

.MARINE...WINDS GENERALLY BELOW 15 KTS OUTSIDE OF TSTMS. NO SCA
REQUIRED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

PRODUCTS...ROSA
Hazardous weather outlook, Aug 2, 3:00 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT SAT AUG 2 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
031000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
300 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES MAY APPROACH 100 DEGREES TUESDAY. SEVERE WEATHER IS
POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-031000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
300 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES MAY APPROACH 100 DEGREES ON TUESDAY. SEVERE WEATHER IS
POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

In the hours before

Special weather statement, Aug 2, 1:46 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EDT SAT AUG 2 2008

VAZ026-WVZ054-021830-
PENDLETON WV-ROCKINGHAM VA-
146 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS TO AFFECT PENDLETON AND ROCKINGHAM
COUNTIES...

AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF DEER RUN...MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP BEHIND THIS
STORM...WITH NEARLY THE SAME MOVEMENT.

THE COMMUNITIES OF YANKEETOWN AND DEER RUN WILL BE AFFECTED BY THIS
STORM.

GMS
Special weather statement, Aug 2, 2:17 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
217 PM EDT SAT AUG 2 2008

VAZ026-021900-
ROCKINGHAM VA-
217 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS TO AFFECT NORTHERN AND WESTERN ROCKINGHAM
COUNTY...

AT 217 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF YANKEETOWN...MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RANIFALL...SMALL
HAIL AND WIND GUSTS TO 40 MPH.

THE COMMUNITIES OF BROADWAY AND MASSANUTTEN WILL BE AFFECTED BY THIS
STORM. FURTHER DEVELOPMENT MAY AFFECT AREAS JUST NORTH OF THE
HARRISONBURG AREA BY 245 PM EDT.

GMS
Special weather statement, Aug 2, 2:30 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
230 PM EDT SAT AUG 2 2008

VAZ027-029-021915-
PAGE VA-SHENANDOAH VA-
230 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS TO AFFECT CENTRAL PAGE AND SOUTHERN
SHENANDOAH COUNTIES...

AT 230 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF HAMBURG...MOVING EAST AT 21 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...SMALL
HAIL AND WIND GUSTS TO 40 MPH.

THE COMMUNITIES OF QUICKSBURG...LEAKSVILLE AND LURAY WILL BE
AFFECTED BY THIS STORM.

GMS
Special weather statement, Aug 2, 2:34 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 PM EDT SAT AUG 2 2008

MDZ003-004-021915-
FREDERICK MD-WASHINGTON MD-
234 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON AND FREDERICK
COUNTIES...

AT 234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF HALFWAY...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...SMALL
HAIL AND WIND GUSTS TO 40 MPH.

THE COMMUNITIES OF HAGERSTOWN...BOONSBORO AND WOLFSVILLE WILL BE
AFFECTED BY THIS STORM.

GMS
Special weather statement, Aug 2, 3:03 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
303 PM EDT SAT AUG 2 2008

MDZ005>007-022000-
CARROLL MD-HARFORD MD-NORTHERN BALTIMORE MD-
303 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE AND
HARFORD COUNTIES...

AT 303 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF MARYLAND LINE TO 7 MILES WEST OF
MANCHESTER...MOVING SOUTHEAST AT 21 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

THE COMMUNITIES OF MANCHESTER...HAMPSTEAD AND JARRETTSVILLE WILL BE
AFFECTED BY THESE STORMS.

GMS/PELOQUIN
Special weather statement, Aug 2, 3:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT SAT AUG 2 2008

MDZ003-WVZ051>053-022015-
BERKELEY WV-JEFFERSON WV-MORGAN WV-WASHINGTON MD-
326 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...JEFFERSON...BERKELEY
AND MORGAN COUNTIES...

AT 326 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BIG POOL...MOVING EAST AT 33 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF WILLIAMSPORT AND SHEPHERDSTOWN WILL BE AFFECTED BY
THIS STORM.

GMS/PELOQUIN

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:44 AM EDTSpecial Marine WarningLWX2 hr
Aug 2, 4:50 AM EDTSpecial Marine WarningLWX68 min
Aug 2, 5:47 AM EDTSpecial Marine WarningLWX60 min
Aug 2, 9:07 AM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah15 min
Aug 2, 2:22 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham38 min
Aug 2, 2:59 PM EDTSevere Thunderstorm WarningLWXGreene, Madison, Page, Rockingham43 min
Aug 2, 3:06 PM EDTTornado WarningLWXGreene, Rockingham30 min
Aug 2, 3:11 PM EDTSpecial Marine WarningLWX2 hr
Aug 2, 5:05 PM EDTSpecial Marine WarningLWX55 min
Aug 2, 5:07 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church38 min
Aug 2, 5:41 PM EDTSpecial Marine WarningLWX99 min
Aug 2, 5:43 PM EDTSevere Thunderstorm WarningLWXLoudoun28 min
Aug 2, 5:44 PM EDTSpecial Marine WarningLWX45 min
Aug 2, 6:10 PM EDTSpecial Marine WarningLWX2 hr
Aug 2, 6:31 PM EDTSpecial Marine WarningLWX74 min
Aug 2, 7:32 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Fairfax43 min
Aug 2, 3:09 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington41 min
Aug 2, 3:11 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford64 min
Aug 2, 3:46 PM EDTTornado WarningLWXHarford44 min
Aug 2, 4:07 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington39 min
Aug 2, 4:25 PM EDTSevere Thunderstorm WarningLWXBaltimore, City of Baltimore35 min
Aug 2, 5:42 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's31 min
Aug 2, 6:09 PM EDTSevere Thunderstorm WarningLWXAnne Arundel51 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.